Alert archive / Idaho / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 2, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at May 26, 2019, 12:11 PM MDT for Blaine County, Idaho. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2019, 12:11 PM MDT (18:11 UTC)
- Expired
- May 26, 2019, 1:00 PM MDT
- In force
- 49 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Blaine County, ID
The radar
The Boise radar (KCBX), 146 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 12:41 PM MDT | HAIL 0.25 | E Hailey, ID | HAIL COVERING THE GROUND. |
| May 26, 12:45 PM MDT | TSTM WND GST 0 | Hailey, ID | MEDIUM SIZE ASPEN BRANCH TREE DAMAGE. FROM SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 6.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
183
WUUS55 KPIH 261811
SVRPIH
IDC013-261900-
/O.NEW.KPIH.SV.W.0002.190526T1811Z-190526T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pocatello ID
1211 PM MDT Sun May 26 2019
The National Weather Service in Pocatello has issued a
* Severe Thunderstorm Warning for...
West central Blaine County in central Idaho...
* Until 100 PM MDT
* At 1210 PM MDT, a severe thunderstorm was located near Gannett or 8
miles west of Picabo, and is nearly stationary.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Hailey, Bellevue and Gannett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4367 11419 4324 11410 4321 11430 4331 11440
4333 11440 4333 11441 4345 11453 4346 11451
4349 11451 4349 11453 4353 11460 4356 11459
4357 11462 4358 11459
TIME...MOT...LOC 1810Z 240DEG 0KT 4330 11423
HAIL...1.00IN
WIND...<50MPH
$$
GK2 follow-up statements
147
WWUS55 KPIH 261841
SVSPIH
Severe Weather Statement
National Weather Service Pocatello ID
1241 PM MDT Sun May 26 2019
IDC013-261900-
/O.CON.KPIH.SV.W.0002.000000T0000Z-190526T1900Z/
Blaine ID-
1241 PM MDT Sun May 26 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM MDT
FOR WEST CENTRAL BLAINE COUNTY...
At 1241 PM MDT, a severe thunderstorm was located near Gannett or 8
miles west of Picabo, and is nearly stationary.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Hailey, Bellevue and Gannett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4367 11419 4324 11410 4321 11430 4331 11440
4333 11440 4333 11441 4345 11453 4346 11451
4349 11451 4349 11453 4353 11460 4356 11459
4357 11462 4358 11459
TIME...MOT...LOC 1841Z 240DEG 0KT 4330 11423
HAIL...1.00IN
WIND...<50MPH
$$
GK842
WWUS55 KPIH 261858
SVSPIH
Severe Weather Statement
National Weather Service Pocatello ID
1258 PM MDT Sun May 26 2019
IDC013-261907-
/O.EXP.KPIH.SV.W.0002.000000T0000Z-190526T1900Z/
Blaine ID-
1258 PM MDT Sun May 26 2019
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL BLAINE COUNTY
WILL EXPIRE AT 100 PM MDT...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire.
LAT...LON 4367 11419 4324 11410 4321 11430 4331 11440
4333 11440 4333 11441 4345 11453 4346 11451
4349 11451 4349 11453 4353 11460 4356 11459
4357 11462 4358 11459
TIME...MOT...LOC 1857Z 240DEG 0KT 4330 11423
$$
GKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:06 AM MDT, 9 hours 5 minutes earlier.
Area forecast discussion, May 26, 3:06 AM MDT, 9 hours 5 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 306 AM MDT Sun May 26 2019 .SHORT TERM...Today through Tuesday. Southerly flow ahead of our next storm continues today across eastern Idaho. Slightly drier air will lift north this morning into our area, before another surge of moisture this afternoon. With warmer temperatures again and less coverage this morning, a rapid increase in coverage will occur this afternoon especially north a of Shoshone-Blackfoot- Soda Springs line. A dry slot tries to limit development south of that line, but with recent precipitation...expect less coverage in showers and storms vs nothing at all. We will likely see some strong storms with small hail, gusty winds and heavy rain...but no severe storms are expected. As that next storm shifts east on Memorial Day, more widespread showers and thunderstorms are forecast. Thunderstorms will likely be more isolated due to a lack of instability, but heavier rainfall is again possible along with small hail. Many areas could see 0.25-0.5" of rainfall, with locally higher amounts. With the low to our south, we will have to watch northerly winds on American Falls Reservoir for lake wind impacts tomorrow. At this point, winds should remain shy of thresholds to pull the trigger on an advisory. On Tuesday, expect some showers and isolated thunderstorms moving northeast to southwest on the back side of the departing low. Again, northerly winds are going to be flirting with Lake Wind Advisory thresholds during the day. Temperatures will be bouncing around depending on cloud cover, especially tomorrow. Keyes .LONG TERM...Tuesday night through Sunday. A weak ill-defined area of low pressure across the western Great Basin will continue to produce a chance for showers and thunderstorms on Wednesday. By Thursday, a new better organized low will enter the Pacific Northwest. This low will help to enhance shower and thunderstorm activity across central and east Idaho for late week and into the weekend. Temperatures are expected to be near or slightly below normal. Valle && .AVIATION...Showers and thunderstorms will refire once again this afternoon and continue through the evening hours. Any ceilings will likely be vfr in most places. There's an outside possibility for mvfr/ifr ceilings around SUN this morning if the downvalley wind does not kick in, which is what we've seen past couple of mornings there. Otherwise, lower ceilings, visibilities and gusty winds are most likely near thunderstorms. Valle && .FIRE WEATHER...Wet conditions will persist for the next week and beyond. Memorial Day looks quite wet across central and eastern Idaho as low pressure shifts across the state. Storm after storm will keep showers and thunderstorms in the forecast into the first several days of June. After tomorrow, expect a slow warming trend even with clouds and precipitation hanging around. Keyes && .HYDROLOGY...Periods of rain are expected to continue the next several days in southeast Idaho. Will be more widespread this evening and Monday with a bit of a break Sunday. A Flood Advisory remains in effect for the Big Wood River at Hailey as it continued to rise and is expected to peak Tuesday into Wednesday but remain just below minor flood stage but expect continued nuisance water encroachment along the river. GK && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
In the hours before
Special weather statement, May 26, 11:53 AM MDT, 18 minutes before
Special Weather Statement
National Weather Service Pocatello ID
1153 AM MDT Sun May 26 2019
IDZ051-071>075-261900-
Frank Church Wilderness ID-Shoshone/Lava Beds ID-
Sawtooth/Stanley Basin ID-Wood River Foothills ID-
Sun Valley Region ID-Big Lost Highlands/Copper Basin ID-
1153 AM MDT Sun May 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CUSTER...
NORTHWESTERN BLAINE AND NORTH CENTRAL LINCOLN COUNTIES UNTIL 100 PM
MDT...
At 1152 AM MDT, Doppler radar was tracking a strong thunderstorm near
Ketchum. This storm was moving north at 20 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Hailey, Ketchum, Sun Valley, Bellevue, Galena Lodge, Gannett,
Shoshone Ice Caves and Galena Summit.
LAT...LON 4413 11445 4311 11403 4313 11439 4320 11442
4320 11438 4333 11440 4333 11449 4344 11454
4348 11451 4353 11459 4372 11468 4374 11467
4395 11480
TIME...MOT...LOC 1752Z 240DEG 0KT 4359 11440
GKLocal storm report, May 26, 11:57 AM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1157 AM MDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1156 AM HAIL 1 SSE KETCHUM 43.68N 114.37W
05/26/2019 M0.88 INCH BLAINE ID TRAINED SPOTTER
SPOTTER OBSERVED HAIL COVERED THE ROADS.
&&
NPLocal storm report, May 26, 12:05 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1205 PM MDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1204 PM HAIL KETCHUM 43.68N 114.37W
05/26/2019 M1.00 INCH BLAINE ID TRAINED SPOTTER
OBSERVED HAIL TAKING LEAVES OFF TREES.
&&
NPThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 11:53 AM MDT | Special Weather Statement | PIH | Camas | 67 min |
| May 26, 1:02 PM MDT | Special Weather Statement | PIH | Power | 43 min |
| May 26, 1:31 PM MDT | Special Weather Statement | PIH | Bingham | 44 min |
| May 26, 1:43 PM MDT | Special Weather Statement | PIH | Blaine | 62 min |
| May 26, 2:05 PM MDT | Severe Thunderstorm Warning | PIH | Butte, Custer | 40 min |
| May 26, 2:22 PM MDT | Special Weather Statement | PIH | Bingham | 38 min |
| May 26, 2:24 PM MDT | Special Weather Statement | PIH | Clark | 51 min |
| May 26, 2:30 PM MDT | Severe Thunderstorm Warning | PIH | Butte, Clark, Jefferson | 30 min |
| May 26, 2:53 PM MDT | Special Weather Statement | PIH | Jefferson | 52 min |
| May 26, 3:02 PM MDT | Special Weather Statement | PIH | Fremont | 28 min |
| May 26, 3:15 PM MDT | Special Weather Statement | PIH | Jefferson | 45 min |
| May 26, 3:32 PM MDT | Special Weather Statement | PIH | Clark | 43 min |
| May 26, 3:38 PM MDT | Special Weather Statement | PIH | Bonneville | 52 min |
| May 26, 3:51 PM MDT | Special Weather Statement | PIH | Bingham | 39 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.